Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


teenager, fatigue, testerone
Jan 20, 2000

My son is sixteen, infected when he was 2, cocktail drugs, Viracept, Zerit, and Hivid, have finally lowered vl to 4,000, cd4 hasn't moved out of single digits for nine years now. Our problem is fatigue and what it's doing to his spirit. He has been exercising and lifting weights for one year now, made a real change in his physique, he's not anemic but I've been reading about testerone levels maybe being the culprit. Is he too young to receive testerone injections. He has remained unbelievably healthy over these years, no illness in him when all of us get colds, etc. I can't watch this fatigue slowly drain his will. Any suggestions?

Response from Mr. Molaghan

Hello Many HIV infected adults develop hypogonadism (decreased testosterone production), so it is not inconceivable for a teenager with HIV disease to potentially be hypogonadal. It is important to check the serum testosterone level (both "free" and "total" testosterone) to determine this. It might also be wise to consult with an endocrinologist as well as with his primary care provider. Symptoms of hypogonadism in an adolescent include lack of development of secondary sexual characteristics such as body hair or delayed onset of puberty.


Previous
Anemia, Depression, Irritability
Next
cbc

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement